Jump to content
Missjay

Missjay Tapering cymbalta slowly... but what about latuda?

Recommended Posts

Missjay

I’m actively slowly tapering off nasty cymbalta. I’m currently counting beads, taking 17.7mg / 93 beads. I also take 10mg of latuda. I haven’t had any problems dropping latuda from 20 to 15 or 15 to 10, but I’m wondering if staying on it for another two years before I’m off cymbalta completely is really a good idea. It’s also expensive which is a constant risk if insurance stops covering it. I know it’s a brake to the cymbalta and probably helps ease the cymbalta withdrawal... thoughts would be greatly appreciated!

Not bipolar, if that matters - taking this cocktail for mostly situational depression that I’ve made life decisions to alleviate. Really don’t think I need these meds, and think the anxiety is a side effect from the AD. 

THANKS!

Share this post


Link to post
Altostrata

Welcome, Missjay.

 

Latuda and Cymbalta for situational depression is an unusual combination. Like the other antipsychotics, Latuda is high-risk for some pretty awful symptoms.

 

As you've been tapering Cymbalta, have you noticed any change in the way the drugs affect you or your daily symptom pattern?

 

What is your daily drug schedule -- all drugs -- and their dosages?

Share this post


Link to post
Missjay

Thanks Altostrata!

my ex-psych tried new out on a lot of drugs before both cymbalta and then eventually added latuda. I had bad reactions to a lot of ADs and/or they didn’t help... partly because until I extricated myself from a toxic situation I couldn’t improve. Once I did, I improved rapidly. 
 

My depression hasn’t really returned during any of my tapers thus far - and in terms of dosage (if not time)  I’m well over halfway there. My side effects from cymbalta taper are anxiety, irritability, lightheadedness, primarily. Some bouts of darkness as well as nausea. No suicidal thoughts or brain zaps. I typically settle around 14th day of taper, only 1 or 2 days of each taper are rough, mostly so so or better. Recently added magnesium which has been helpful for anxiety. 

current meds:

17.7mg cymbalta, as of oct ‘19 tapering

5% every 21 days (am)

levothyroxine 88 mg (am) 

probiotic (am)

 

10mg latuda (bedtime) (Im not disciplined about food in stomach)

magnesium glycinate, 200 mg - bedtime


sporadic Ativan 1-2/ week 5mg. 
sporadic Vitamin B, D, iron 
 

history: 

max cymbalta 60mg 2015-may 2018, FT 60 to 40, them slow 5-10% since then. 

 

highest dose latuda, 20mg May 2016. Dropped 20 to 15 then 15 to 10 before May 2018. 

5mg Ativan 1-2/week since 2014. 

 

previous - buspar (tapered off spring 2018).  trazodone, celexa 2010 to 2014, lots of failed experiments including Wellbutrin, Zoloft, Effexor, others, nasty brief abilify disaster. 
 

 

Share this post


Link to post
Altostrata

How are you calculating 5% of your Cymbalta dose? In the last 2 weeks, how often have you taken Ativan?

Share this post


Link to post
Missjay

.95 of the previous dose, by bead. Previous dose 103 beads, current dose 98. Averaged three capsules to start, and I count them out, I don’t just remove beads. I put the beads back in original or new capsules. 

re Ativan - in the last two weeks, maybe two? In the past week, one. I take less than I used to, and never took more than 3-4 in a week, even when my life was falling apart.  Some weeks zero.  Also it’s .5 not 5, but you probably guessed that. 
 

thanks. 

Share this post


Link to post
Altostrata

I'm concerned that it takes 14 days for your nervous system to settle down after a reduction. Perhaps you could reduce every 4 weeks rather than 3? This allows your system a couple of weeks rest and recuperation.

Share this post


Link to post
Missjay

I noticed the day 14 difficulties more when I was tapering 10% rather than 5%. 21 days is also aspirational - there’s often travel or something that keeps me on the previous dose by an extra week. I was planning to reduce percentage drops over holidays given that it’s a tough time of year. 
 

I spoke to a neurobiologist friend who explained that there’s an immediate effect of the reduction, a medium term effect and a long term effect. So I figured the 14 days relates to the medium reduction. 
 

It’s so hard to wrap my head around how long it will take to get off these meds. 

Share this post


Link to post
Missjay

Altostrata do you think my strategy of finishing cymbalta taper first and then tackling latuda makes sense? If insurance stops covering it I’ll need to revise since latuda is hideously expensive. But at least I’m on a low dose. Thanks!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy